Document Detail


On the pressure and flow-rate distributions in tree-like and arterial-venous networks.
MedLine Citation:
PMID:  8756269     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A solution algorithm yielding the pressure and flow-rate distributions for steady flow in an arbitrary, tree-like network is provided. Given the tree topology, the conductance of each segment and the pressure distribution at the boundary nodes, the solution is obtained from a simple recursion based on perfect Gauss elimination. An iterative solution method using this algorithm is suggested to solve for the pressure and flow-rate distributions in an arbitrary diverging-converging (arterial-venous) network consisting of two tree-like networks which are connected to each other at the capillary nodes. A number of special solutions for tree-like networks are obtained for which the general algorithm is either simplified or can be replaced by closed form solutions of the pressure and flow-rate distributions. These special solutions can also be obtained for each tree of diverging-converging networks having particular topologies and conductance distributions. Sample numerical results are provided.
Authors:
S Mayer
Related Documents :
7826819 - Clinical pharmacology, physiology and pathophysiology of superficial veins--1.
9655609 - Removal of gabaergic inhibition in the mediodorsal nucleus of the rat thalamus leads to...
1080299 - Plasma expansion in surgical patients with high central venous pressure (cvp); the rela...
877859 - The relative importance of incompetent communicating veins in the production of varicos...
1741229 - Accuracy of central venous pressure measurement from the abdominal inferior vena cava.
7676789 - Thoracic electrical impedance and fluid balance during aortic surgery.
8045859 - Lung volumes and distribution of regional air content determined by cine x-ray ct of pn...
25360839 - Diverse combination therapies of chinese medicine in treating hypertension.
12040239 - Clinical utility of ambulatory blood pressure: perspectives for national insurance cove...
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Bulletin of mathematical biology     Volume:  58     ISSN:  0092-8240     ISO Abbreviation:  Bull. Math. Biol.     Publication Date:  1996 Jul 
Date Detail:
Created Date:  1996-09-20     Completed Date:  1996-09-20     Revised Date:  2003-11-14    
Medline Journal Info:
Nlm Unique ID:  0401404     Medline TA:  Bull Math Biol     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  753-85     Citation Subset:  IM    
Affiliation:
Department of Theoretical and Applied Mechanics, University of Illinois at Urbana-Champaign 61801, USA. smayer@m.tam.uiuc.edu
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Algorithms
Animals
Arteries / anatomy & histology,  physiology*
Blood Flow Velocity
Blood Pressure
Fractals
Mathematics
Models, Cardiovascular
Veins / anatomy & histology,  physiology*

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  A study of the bifurcation behaviour of a model of flow through a collapsible tube.
Next Document:  A mathematical model for fibro-proliferative wound healing disorders.